MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER,INTRAVASCULAR,THERAP
Model Number IPN916435
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that " identification of the vein, insertion of the swg and dilator - without problems.The central catheter was inserted over the swg.Upon removing the swg from the central catheter, damage was observed (splitting in the distal third of the swg)." there was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).Udi# (b)(4).The customer returned one guide wire and the product lidstock for evaluation.The catheter was not returned.The guide wire was unraveled and showed evidence of use.Visual examination revealed the guide wire was unraveled from the distal weld and contained multiple kinks and bends in the guide wire body.The distal j-bend was protruding out of the coil wire.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld and that the weld was present at the end of the coil wire.The exposed distal core wire tip was pinched and discolored at the point of separation.Both welds appeared full and spherical.Visual inspection of the catheter could not be performed as the catheter was not returned.The major kink in the guide wire body were measured at 88mm from the distal tip.The broken core wire measured 603 mm in length, which is within the specification of 596-604 mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outside diameter (od) of the guide wire measured 0.80mm which is within the od specification of 0.788-0.826 mm per guide wire product drawing.Dimensional inspection of the catheter could not be performed as the catheter was not returned.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage to the returned guide wire.Functional inspection of the catheter could not be performed as the catheter was not returned.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu cautions that if resistance is encountered when attempting to remove the spring-wire guide after catheter placement, the spring-wire may be kinked about the tip of the catheter within the vessel which may result in undue force being applied resulting in springwire guide breakage.If resistance is encountered, withdraw the catheter relative to the spring-wire guide about 2-3 cm and attempt to re-move the spring-wire guide.If resistance is again encountered, remove the spring-wire guide and catheter simultaneously.The report that the guide wire was unraveled was confirmed through examination of the returned sample.The guide wire core wire was broken adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19678031
Report Number3006425876-2024-00647
Device Sequence Number17851546
Product Code FOZ
UDI-Device Identifier10801902029345
UDI-Public10801902029345
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model NumberIPN916435
Device Catalogue NumberCV-22854
Device Lot Number71F24A1168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age71 YR
Patient SexFemale
Patient Weight91 KG